MAUDE Adverse Event Report: BIOMET MICROFIXATION STERNALOCK BLU SYSTEM PLATE, 8 HOLE X; PLATE, FIXATION, BONE

BIOMET MICROFIXATION STERNALOCK BLU SYSTEM PLATE, 8 HOLE X; PLATE, FIXATION, BONE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Cardiac Tamponade (2226)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.The device will not be returned for analysis as it was discarded; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.Event was reported as a result of a clinical study.Identifying information concerning patient and hospital were withheld as a condition of the study.Initial reporter occupation ¿ clinical research coordinator.
 
Event or Problem Description
It was reported the patient experienced post-operative mediastinal hemorrhage with tamponade following the implantation of sternal fixation plates.The patient had a redo sternotomy with re-exploration of mediastinum with evacuation of clot and washout.No additional patient consequences have been reported.
 
Event or Problem Description
Further assessment of the event determined that the adverse event was unrelated to the device and no malfunction was alleged to have occurred.Therefore, there is no indication of a reportable event at this time.

Brand Name
STERNALOCK BLU SYSTEM PLATE, 8 HOLE X
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key9591311
Report Number0001032347-2020-00064
Device Sequence Number16897220
Product Code HRS
UDI-Device Identifier00841036141028
UDI-Public00841036141028
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K011076
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number73-2623
Device Lot NumberN/A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/17/2019
Supplement Date Received by Manufacturer12/17/2019
Initial Report FDA Received Date01/15/2020
Supplement Report FDA Received Date06/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;